Couldn't find what you looking for?

TRY OUR SEARCH!

When my gynecologist prescribed Nuvaring to me, he told me I could either go 3w in 1w out like the package says, or 4w in and 1w out since apparently the nuvaring is effective for up to 4 weeks, or change it every 4 weeks so I didn't have a period. I choose the second method, especially since I had a show coming up during the 4th week, and I wanted my period after.

However, the last couple of days, meaning right around the time of my show and still in the 4th week, I've had a lot of breakthrough. It's kind of a bright reddish color, fairly diluted by mucus. But it's gotten heavier in the last 4 days and I just got cramps last night, with 2 days to go before I technically need to remove the ring.

So I'm wondering whether this is normal, that when I do take my ring out I'll have my regular period. Because my boyfriend and I just started having unprotected sex, and while I suppose because I'm bleeding I won't be pregnant this cycle, I want to know whether I'll still be protected if I stick through with the 4 weeks and have a ring-free week this week, even though I'm kind of already having a period.

Hopefully I made some sense...

Loading...

Hi there. I think your doctor told you the wrong information. To my knowledge (I've been on the NuvaRing for about two years) you have two options:

1) 3 weeks in, 1 week out. You will get your period on that week out.

2) 4 weeks in, when you take it out, immediately insert the new ring. This causes your period to NOT come, but that is okay. I can't explain it medically, but it's the same reason as you can start a new BC pill pack without taking the placebo sugar pills. That week out (without hormones) triggers the period, but you can just restart taking the hormones right away, and the period won't come. Not a good method if you rely on your period to tell you whether you are pregnant or not, but a lot of people like it if they are going on vacation or something and don't want to deal with their period.

But I am pretty sure that 4 weeks in and 1 week out is wrong. You should definitely talk to your GYNO again about this. I hope I could help!
Reply

Loading...

I'm going through the same thing right now and I am nervous whether I will still be protected after the week free and if I will get my normal period next week when I don't have it in. It looks like you posted this just over a month ago.... what happened?
Reply

Loading...

it s normal, the hormones are a little bit less the fourth week which can cause breakthrough, but your still protected
Reply

Loading...

NO WRONG.

NUVA RING is actually fully effective for 35 days.

MANY doctors prescribe 4 weeks in and one week out to save a woman money.

Women that "SKIP" their periods will tend to have some breakthrough bleeding and spotting the first month or 2 that they attemp this.
Reply

Loading...

If you read the documentation that comes along with your Nuva Ring it does tell you that the hormones are less in the 4th week. I too experienced spotting when try to leave the ring in for 4 weeks. I, however, was using the ring continuously. Meaning I left the ring in for 4 weeks and then put a new ring in right away without a week out. I always began experiencing spotting in the 4th or 5th week.

I have found success, however, wearing the ring for 3 weeks and then replacing with a new ring after 3 instead of 4. I still cannot go past 6 weeks without spotting. And while I have been told that the spotting will eventually go away, I am not patient enough to wait. After the 6 weeks I take the ring out and have a "period." It works great because I can still schedule my period. if I know i am going on vaction a certain week, I will take the ring out early at any point in those second 3 weeks.
Reply

Loading...

Err... I kind of have the same problem, only mine is seemingly worse :-(
I put it in on day 1 of my period, had a usual 4 days, then 3 days of yucky brown stuff I usually get at the end, and since then it has been getting slightly heavier each day, with today being a pretty scary amount of bright red blood as well as light cramps. This is day 11 by the way. I am now officially scared sheetless... it begs the question: Can one actually die of having too long a period? hmmm...
Reply

Loading...

Usually im pretty good about remembering to change my ring, but these past two months have been a blur, and im afraid that i might have left it in for close to 8 weeks. and in that time i've been having unprotected sex. i havent had any spotting at all... really really nervous right now...! i took it out last night. so its only a matter of time untill i know. im just curious how long the hormones in the ring last...
Reply

Loading...

I just started the ring and am on the second one. Once again, I started bleeding after only having it in for about 2 and a half weeks. Do you all think it is not working or does it take a while for your body to get adjusted to it? It is pretty frustrating right now getting a period every 3 weeks!!
Reply

Loading...

I was just prescribed NR this week. My doc said I can do either 3 weeks in 1 week out, or keep it in for 4 weeks at a time to skip periods.

She did say that if I want to skip like this, I shouldnt try it until the 4th month of being on NR or I will have a lot of breakthrough bleeding. She also said once I'm going 4 weeks at a time that I should take it out and have a period every 3-4 months in order to "get all the older stuff out of there."

I've had it in for 3 days and am definitely suffering from some cramping. Annoying.
Reply

Loading...

I had Nuva Ring in for 3 wks and a few days. I took it out and 2 days later got my period at a regular flow rate. The period lasted 3 days. I haven't put in another ring yet and I am spotting a brownish, orangey color a few times a day. I also haven't started any other form of birth control since then. Is it possible that between the 26th and now I ovulated and am now pregnant? I also have some minor cramping. I took a pregnancy test and it said negative....maybe it's too early to read positive? Any thoughts?
Reply

Loading...

The reddish brown color is NORMAL for many NR users. NR can be used up to 4 weeks, then with a "weirdish" period to follow. Some girls have longer periods and some shorter as each react different to the medication. You are probably not pregnant, but just getting used to the new meds. It takes about 2-4 months for a body to adjust, so if you decide to stick with it, it might just make your life easier.
Reply

Loading...

I started the NR about 2 weeks ago. After only wearing it for 2 days, it slipped out during intercourse. I didn't know until 3 days later when I found it under my pillow. I slipped it back it, but I had breakthru spotting for a couple of days. I expected that to happen. My major concern is during my second week, my period actually started. It is very bright red, very heavy, and with a little cramping. I'm exhausted all the time. I just had my period before starting NR, and now it's occuring again but very heavy. I also developed acne in the last two weeks. Should I take the NR out? Has anyone else experienced this?
Reply

Loading...

That sounds a little strange, and I don't think your body's compatible with the Nuvaring. If I were you, I'd discontinue use, but that's just my humble opinion. What do you think?
Reply

Loading...

If you are just starting NV you will get cramps while having it in sometimes, this is your body getting used to the BC.
Reply

Loading...